Article Text

PDF

Complement activation and anaphylactoid response to protamine in a child after cardiopulmonary bypass.
  1. S Westaby,
  2. M W Turner,
  3. J Stark

    Abstract

    A 2 1/2 year old boy had a sudden, severe, and unexpected anaphylactoid reaction after an otherwise uncomplicated repair of a partial atrioventricular septal defect. The reaction, comprising haemorrhagic pulmonary oedema and peripheral circulatory collapse, followed neutralisation of heparin by protamine. Measurements of serum complement (C3 and C4) concentrations suggested that a pronounced consumption of complement occurred during the adverse response.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.